Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Equidistant sets and their connectivity properties


Author: J. B. Wilker
Journal: Proc. Amer. Math. Soc. 47 (1975), 446-452
DOI: https://doi.org/10.1090/S0002-9939-1975-0355791-0
MathSciNet review: 0355791
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: If $ A$ and $ B$ are nonvoid subsets of a metric space $ (X,d)$, the set of points $ x \in X$ for which $ d(x,A) = d(x,B)$ is called the equidistant set determined by $ A$ and $ B$. Among other results, it is shown that if $ A$ and $ B$ are connected and $ X$ is Euclidean $ n$-space, then the equidistant set determined by $ A$ and $ B$ is connected.


References [Enhancements On Off] (What's this?)

  • [1] H. Bell, Some topological extensions of plane geometry (manuscript).
  • [2] M. Brown, Sets of constant distance from a planar set, Michigan Math. J. 19 (1972), 321-323. MR 0315714 (47:4263)
  • [3] S. Ferry, When $ \epsilon $-boundaries are manifolds, Fund. Math. (to appear). MR 0413112 (54:1233)
  • [4] R. Gariepy and W. D. Pepe, On the level sets of a distance function in a Minkowski space, Proc. Amer. Math. Soc. 31 (1972), 255-259. MR 0287442 (44:4646)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0355791-0
Keywords: Equidistant set, metric space, Euclidean $ n$-space connected set, Baire category, Mayer-Vietoris sequence
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society